Kansas, 2006

Heavy Rain in Kansas, June 30, 2006

June 30, 2006 · NWS DDC · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 30, 1:03 AM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 30, 1:03 AM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
203 AM CDT FRI JUN 30 2006

.DISCUSSION...

DAYS 1-2...

TEMPERATURES AND PRECIP CHANCES SATURDAY NIGHT ARE THE MAIN
FORECAST PROBLEMS FOR THE SHORT TERM.

UPPER RIDGING CONTINUES OVER THE ROCKIES, AND SHOULD EXTEND INTO
THE WESTERN PLAINS TODAY. THE SFC TROUGH WILL REMAIN OVER THE
PLAINS, AND SOUTHERLY WINDS SHOULD CONTINUE. THE MAIN CHANGE FROM
YESTERDAY WILL BE WARMER TEMPERATURES AROUND 700-600MB, WHICH
WILL HELP KEEP A LID ON CONVECTION. 850MB TEMPS WILL ALSO BE A
TINY BIT WARMER, AND WITH PLENTY OF INSOLATION, HIGHS THIS
AFTERNOON SHOULD GET INTO THE MID TO UPPER 90S. WITH SOUTHERLY
WINDS CONTINUING THROUGH THE NIGHT AND THE WARM START, LOWS SHOULD
ONLY FALL INTO THE UPPER 60S TO LOW 70S.

SATURDAY AND SATURDAY NIGHT WILL BE HIGHLY DEPENDENT ON WHERE THE
COLD FRONT ENDS UP. A SHORTWAVE TROUGH CURRENTLY SEEN ON THE WV
LOOP HEADED THROUGH ID AND MT WILL CONTINUE THROUGH THE NORTHERN
PLAINS AND MS VALLEY AND SHOULD HELP BRING A FRONTAL BOUNDARY DOWN
INTO THE CENTRAL PLAINS. THE MODELS ARE IN PRETTY GOOD AGREEMENT
ON KEEPING IT IN WESTERN NEB/NORTHEAST CO THROUGH SATURDAY
MORNING. AFTER THAT, THE NAM IS FASTER ON BRINGING IT INTO KS,
MOVING INTO OUR WESTERN CWA BY LATE SAT NIGHT WHILE THE GFS AND
UKMET KEEP IT NEAR GLD OR EVEN FURTHER NORTH. AHEAD OF THE FRONT
WE SHOULD STAY HOT WITH 850MB TEMPS IN THE UPPER 20S TO LOW 30S C,
AND PRETTY MUCH CAPPED OFF FOR CONVECTION. NEAR AND BEHIND THE
FRONT IT IS A DIFFERENT STORY. AM NOT CERTAIN ABOUT THE NAM THIS
FAR OUT, BUT SREF PROBS HAVE A LITTLE BIT OF POP IN OUR NORTHWEST,
AND THERE IS ALWAYS THE POSSIBILITY OF EARLIER CONVECTION PUSHING
THE BOUNDARY FASTER THAN EXPECTED. GOING FORECAST HAS LOW POPS IN
OUR NORTH AND WEST FOR LATE SATURDAY AFTERNOON INTO SATURDAY
NIGHT, AND GIVEN THE UNCERTAINTY SEE LITTLE REASON TO CHANGE THIS
TOO MUCH ONE WAY OR ANOTHER. MAY ADJUST FOR SLIGHTLY LATER
ARRIVAL. AS FOR TEMPERATURES, ALL MODELS KEEP THE FRONT NORTH
DURING THE DAY ON SATURDAY, SO CONTINUED WITH UPPER 90S TO NEAR
100. SATURDAY NIGHT SHOULD BE FAIRLY MILD, SO TWEAKED UP LOWS A
BIT IN THE SOUTH AND EAST AHEAD OF THE FRONT.

DAYS 3-7...

MODELS IN GOOD AGREEMENT WITH KEEPING CWA IN NW FLOW ALOFT THROUGH
THE PERIOD.  WILL LIKELY SEE AN MCS OR TWO OVER THE CENTRAL PLAINS
EARLY NEXT WEEK...BUT STILL LOOKS LIKE BEST CHANCE FOR OUR AREA WILL
BE MON NIGHT AS FRONTAL BOUNDARY SHIFTS SOUTH ACROSS SOUTHWEST KS.
COOLER TEMPERATURES BEHIND IT WITH HIGHS IN THE UPPER 80S TO LOWER
90S.  PREVIOUS SHIFT HAD GOOD HANDLE ON THINGS AND ONLY TWEAKED
TEMPS DOWN A BIT FOR THE MIDDLE OF NEXT WEEK WITH MORE EASTERLY LOW
LEVEL FLOW EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  97  67  99  69 /   0   0   0   0
GCK  97  66  99  66 /   0   0   0  20
EHA  96  65  97  65 /   0   0  20  20
LBL  97  66  98  67 /   0   0   0  20
HYS  99  67 100  67 /   0   0  20  20
P28  98  70 100  71 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/28
Hazardous weather outlook, Jun 30, 4:01 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
501 AM CDT FRI JUN 30 2006

KSZ030-031-043>046-061>066-074>081-084>090-011000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
501 AM CDT FRI JUN 30 2006 /401 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS SUNDAY THROUGH TUESDAY. EXACT PLACEMENT AND
SEVERITY IS DIFFICULT TO DETERMINE AT THIS POINT. STAY TUNED FOR
FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Ford

When
June 30, 6:00 AM CST
Where
Ford County, 2 mi NE of Spearville
Reported by
GENERAL PUBLIC
Coordinates
37.692, -99.888 (the zone’s center; the record gives no point)

3.50" of rain.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520792.